Aa
Aa
A
A
A
Close
Avatar universal

34 weeks pregnant. Day 5 of quittjng opiates

Need advice not judgement please!
Im currently on day 5 of quitting opiates. Ive been struggling the whole pregnancy to quit but always relapsed. My last usage was 6 mg of hydromorphcontin on friday...it is now wednesday. Me and my husband both use togethr and are both on day 5. Ive been taking tylenol cold and flu and multi vitamins with the occassional gravol that my ob prescribed me. I havent slept reaally lastnight. Drank water all night... took a bath...have slight diahreah. leg aches. rls. I feel completely horrible about my addiction. I tried cold turkey didnt work... i tried methadone for a week. But once i stopped methadone i became wd symptoms again. So the usage started up again but i only been taking up to 6 mg a day just to "feel" normal. As we have been addicts for 2 years. And we hate it! I would Love to wake up normal and hapy again with no worries. Help?
7 Responses
Avatar universal
Hi and welcome to the forum....well congrats on day 5  your off to a great start.....hydromorph is a strong drug but you can kick it as for the withdrawal symptoms you should be threw the worst of it  but you will find kicking is the ez part  it is staying clean that takes work...long after the drugs stop your still stuck with the addict in your head....aftercare is a critical part of recovery  just ask any one with a bit of clean time
I have been clean a wile now...for me N/A has been the magic bullet  I joined 62 months ago  it is free the meeting are only a hour long and those that go to meetings tend to stay clean google a N/A meeting near you and go you dont even need to speak just go and lissen  it has changed my life and if it will work for a old dope fiend like me it will work for anyone  keep posting for support.
.........................................Gnarly..........................................
Avatar universal
I totally agree with gnarly but you are a special case as are all addicted pregnant women. No judgment. Your not the only one. What I have is concern for your baby and you. The baby is feeling everything you are because it is also addicted. Your blood flows directly into its blood stream through the placenta. Your baby is on day 5 as well. While this is a good thing for you, going through withdrawal in the womb is very very dangerous. 6 mg of hydromorphone hits a 5 to 7 lb baby much harder than a women 120 lbs. Therefore the withdrawal for the baby are much much worse. This could lead to premature birth or worse. In my nursing opinion, you are between a rock and a hard place. No matter what you do, it is likely you will be found out. If sick they will definitely run all kinds of tests.

I don't know if you have been getting prenatal care. I really hope so. Tell your caregiver EVERYTHING. They will probably put you on some kind of opiate maintenance until the birth and w/d the baby safely in the NICU. With the doctor in your corner, you will hopefully avoid child services. Your bf should stay clean and start doing everything gnarly said until the 2 of you catch up. Then you can all be sober together.

Please please please find a doctor if you don't already have one. I'm keeping you in my prayers. Be strong. Being a parent entails a lot of sacrifice. Good luck sweet girl.
Avatar universal
i am currently seeing my family doctor but too ashamed to say anything, i am building the courage to speak  up as i am on Day 6 and still feel nauseaous with leg cramps. im currently taking materna vitamins, diclectin, gravol and tylenol. it helps but im worried im doing more harm than done sadly... i am looking into finding a dr that specializes in my case.  i feel horrible like the worst mother ever right now. i am still forced to eat light meals and water all day.... the babys fetal movements are the same as usual....mostly kicks alot around 8 am or noon and at night.
Avatar universal
Hi sweetie. Listen....it is so hard to admit opiod abuse. You really need to swallow your pride on this one.msdelight is right. Withdrawals are hell...don't put your baby thru it. It could result with your baby in for a challenging life. Can you bring a friend in with you to tell your Dr. For support. Keep us posted ok. Oh and....I take suboxone after trying to taper on my own. Too easy to relapse.
Avatar universal
You will need something to block the cravings for opiods you'll have.
Avatar universal
Hi Starr. You need an obstetrician, some one who delivers babies.  Its going to take a lot of courage to fess up, but you must. Bring your husband with you.Don't go to a doctor who just does addiction and prescribes suboxone. They will know after the birth when the baby starts withdrawing. If you are too afraid to tell a stranger, then fess up to the family doctor. He will help you. You're not the worst mother ever, just some one who has made some mistakes. Everyone makes mistakes. The important thing is that you try very hard to make it right. You have 6 weeks. Lets get this done. I would hate for any harm to come to the baby or you. You can't risk having CPS possible take that child away from you. That would be so sad. Do the right thing and be brave. You can do it! You wont regret it. <33
18606336 tn?1466238386
Hello. Just wondering what/if theres an update. Im so terrified and kind of in the same predicament. I have no one ....at all. No one knows
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.